Alabama, 2006Damaging Wind in Alabama, May 31, 2006
May 31, 2006 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 31, 1:48 PM CST, 2 hours 42 minutes earlier.
Area forecast discussion, May 31, 1:48 PM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
248 PM CDT WED MAY 31 2006
.SHORT TERM...(TONIGHT - FRIDAY NIGHT)
PLENTY OF HEAT AS LARGE RIDGE CONTINUES TO SIT OVER ALABAMA.
HOWEVER, THE PATTERN IS EXPECTED TO UNDERGO SEVERAL CHANGES OVER
THE NEXT 36 TO 48 HOURS AS UPPER RIDGE WILL BUILD INTO THE WESTERN
CONUS AND DEEPENING TROUGH OVER THE EAST. THIS DEEPENING TROUGH
WILL PUSH A COLD FRONT THROUGH THE AREA FRIDAY. THE ARRIVAL OF THE
FRONT IS A LITTLE SLOWER WITH THE LATEST RUN, BUT IS STILL
EXPECTED TO PUSH COMPLETELY THROUGH CENTRAL ALABAMA BY FRIDAY
EVENING.
CONTINUED WARM AND MUGGY CONDITIONS ARE EXPECTED TONIGHT WITH MID
60S TO LOWER 70S. WITH THE SLOWER TIMING OF THE FRONT...WILL HAVE
TO LOWER POPS FOR THURSDAY WITH BEST CHANCES COMING ACROSS THE
NORTHWEST. BETTER RAIN CHANCES WILL COME THURSDAY NIGHT AND
ESPECIALLY FRIDAY AS THE FRONT MOVES THROUGH THE AREA. IF THERE
ARE ANY SHOWERS LEFT OVER FRIDAY NIGHT, THEY SHOULD BE LIMITED TO
THE SOUTHEASTERN COUNTIES.
.LONG TERM...(SATURDAY - WEDNESDAY)
AS THE FRONT CLEARS THE AREA, A NOTICEABLE CHANGE IN AIR MASSES IS
EXPECTED THIS WEEKEND WITH LOWER HUMIDITIES AND COOLER
TEMPERATURES. HIGHS IN THE 80S WITH LOWS FALLING INTO THE LOWER
60S AND UPPER 50S. NO CHANCE FOR RAIN.
FOR MONDAY THROUGH WEDNESDAY...AN UPPER LOW WILL SET UP OVER
GEORGIA AND THE CAROLINAS WITH VERY HOT TEMPERATURES NOT TOO FAR
TO OUR WEST IN THE CENTRAL AND SOUTHERN PLAINS. FOR OUR AREA, TEMPERATURES
ARE EXPECTED TO REMAIN MOSTLY IN THE 80S FOR HIGHS AND LOWS IN THE
60S AND ONLY ISOLATED RAIN CHANCES.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 67 86 66 80 / 20 40 50 60
ANNISTON 68 87 68 81 / 20 30 50 70
BIRMINGHAM 71 87 69 82 / 20 30 50 60
TUSCALOOSA 70 90 69 85 / 20 30 40 60
CALERA 70 88 68 82 / 20 30 40 60
AUBURN 69 87 69 83 / 10 20 40 60
MONTGOMERY 69 93 70 86 / 10 20 40 60
TROY 67 91 68 85 / 10 10 30 50
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
88/88
Hazardous weather outlook, May 31, 11:46 AM CST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1246 PM CDT WED MAY 31 2006
ALZ011>015-017>050-011747-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1246 PM CDT WED MAY 31 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.
KSL
In the hours before
Special weather statement, May 31, 4:22 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
522 PM CDT WED MAY 31 2006
ALZ013-312245-
FAYETTE-
522 PM CDT WED MAY 31 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE COUNTY UNTIL 545
PM CDT...
...SMALL HAIL IS POSSIBLE FROM APPROACHING THUNDERSTORMS...
AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO
THUNDERSTORMS...BETWEEN GLEN ALLEN AND BERRY...MOVING NORTHWEST AT 5
MPH.
THESE THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR GLEN ALLEN THROUGH
545 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
61
Thunderstorm Wind, Fayette
- When
- May 31, 4:30 PM CST
- Where
- Fayette County, 1 mi SSE of Bazemore
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.883, -87.700
A roof was damaged by high winds at a home on CR 24, in the northern part of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Ohio, May 31, 2006$311,000 · 50 kt wind · 14 events
- Heavy Rain in Kansas, May 31, 2006$205,000 · 1 event
- Tornadoes and Damaging Winds in Indiana, May 31, 2006$25,000 · F0 · 5 events
- Hail and Damaging Winds in New York, May 31, 2006$25,000 · 50 kt wind · 4 events
- Damaging Winds in Vermont, May 31, 2006$25,000 · 50 kt wind · 3 events
- Flash Flood and Hail in Kentucky, May 31, 2006$16,000 · 1 in hail · 12 events
- Damaging Wind in Tennessee, May 31, 2006$25,000 · 60 kt wind · 1 event
- Tornadoes and Flash Flood in Illinois, May 31, 20061 injured · F0 · 11 events
- Hail in Colorado, May 31, 20061.75 in hail · 16 events
- Damaging Wind in Tennessee, May 31, 2006$20,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, May 31, 2006$20,000 · 60 kt wind · 1 event
- Hail and Damaging Wind in New York, May 31, 2006$15,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512405.